Endo visit tonight

To add, my ongoing symptoms are fatigue (not as severe as one month ago), constipation (less severe than it was), and loss of libido.

One month ago, in December, my Endo increased my Levo dosage from 50 mcg (since May), to 75 mcg (current).

I sleep ok but still feel floored by the fatigue in the evenings. I could sleep for 12 hours. I welcome any observations and thoughts.

12 Replies

  • You were diagnosed in May but if you had had the condition for quite a long time before that without being diagnosed it will take quite a long time for your body to right itself, even with treatment. At least you are seeing an endo and hopefully he/she will sort things out. But it will take time.

  • I have just had a look at your other post and am I correct in thinking that your tsh rose to 25ish on 50mcg of levo? How often are you being tested? Because you may very well need much more than 75, so I wouldn't like to think they'll leave you on 75 for another three months. You've been ill and under treatment for quite a while and if your levels are fluctuating a lot you're not likely to get relief from your symptoms.

    You would be within your rights to ask for a test every six-eight weeks until they get it right. It seems wrong to leave you for months feeling ill on a low dose of levo while your tsh climbs.

  • Thank you puncturedbicycle. Yes I was on 50 mcg for 6 months when TSH went from 4.44 down to 0.017 then up to 25 (ref range 0.27-4.2). Endo increased Levo to 75 mcg 5 weeks ago and TSH has fallen to 5.2 (0.3-4.9). I still have symptoms of fatigue, constipation, dull headache loss of libido so last night Endo increased Levo to 100 mcg. retest planned in 6-8 weeks.

    I'm shocked at fluctuating TSH levels and returning symptoms - just when in August with TSH of 0.017 I seemed to be 'recovering' a normal life free of fatigue etc. although I was a little hyper anxious at TSH 0.017. What does this sound like in your experienced?

  • Well oddly enough I've been in a similar situation. All my levels were great on 150mcg levo but I felt awful, so my doc added in 10 then 20 t3 and I regained all my strength and stamina but went a little hyper. Before I got a chance to reduce my meds I went hypo again. At the time I felt my bowels were a really good way to tell where I was thyroid-wise, but since then there has been some suspicion of bowel problems so maybe I can't trust those symptoms anymore.

    Since then, after a period of six months of good health, I haven't been able to get back to that level of good health and that was almost two years ago.

    Since then every blood test before Aug shows I am on the verge of being overmedicated (suppressed tsh and t3 v high in the range and poss one time it was a little bit over). My meds have been reduced and reduced since then and now I'm on 50/75 levo and 25 t3. I feel like absolute s**t, but I felt like s**t when my meds were much higher too, so I saw no point in fighting to keep them higher if they weren't helping.

    I experimented with my meds a bit last summer, weaning myself off levo and trying t3 alone but I had a crisis of confidence when my pulse accelerated and ended up hypo (tsh 4) in Aug, lost a lot of hair, added t4 and now am back on 50/75 levo and 25 t3.

    What are your antibodies like? MIne are high so I wonder if that's why my levels are all over the place.

  • My antibodies are TG 475, down from 501 but up from 240 last May 2014 (ref 0-115). TPO is now 273, up from 175 and 117 (0-34). What does this indicate? Are antibodies a good indicator?

    I was pleased with TSH of 5.3 yesterday but I'm still fatigued, headachy, fuzzy vision. Endo said another month is needed on the increased Levo at 100 mcg (up from 75 mcg).

    What is the T3 and T4 you are taking please?

    Endo said Free T4 result was next most important as linked with TSH.

    Any thoughts on any of the above most welcome.

  • I believe that antibodies just mean that your thyroid is actively under fire from your immune system.

  • I'm wondering whether I need T3 or T4 or vitD, VitB, iron supplements. im taking vitD weekly supplements from GP plus a multivitamin iron supplement. I'm on recently I creased sides of 100 mcg Eltroxin levo. But I'm still suffering fatigue, hesdaches, blurred vision for reading (eyes are ok), and loss of libido, and some conscription. Things seem better with The constipation and blurred vision since increasing to 75 mcg month ago then to 100 mcg a week ago. But fatigue, headaches, libido loss remain. What can one do in the short term to alleviate these? I have blood ests and another Endo visit planned in 6 weeks time but seek respite in the meantime - i have to work and live a family life.

  • You're already on t4 (levo) but with your tsh so high you'll be feeling unwell and I would guess that your t3 and t4 levels are too low. Have they been tested?

    I'm afraid there is no 'short term' with thyroid problems. You can feel very ill and it can take a long time to 1) get your meds right and even when you're on the correct dose of meds, to 2) feel better.

    Rest, light exercise, eating well, not getting overtired or overhungry, being good to yourself are mainly how you will support yourself in the interim and give yourself the best chance for recovery.

    If you want to chase it up, your levels of vits d and b12, iron, ferritin and folate are also important for helping your body use your thyroid meds. Have these been tested?

  • Hi punctured bicycle

    My results in August were:

    1. VitD3 87 nmo/L (Range 75-250),

    2. Vit B12 861 pg/L (211-946),

    3. Ferritin 68 mg/mL (20-250)

    4. Iron 11 umo/L (6-35)

    5. Homocystein 11 umoi/L (4-15)

    6. Folic acid 33 nmol/L (7-45)

    How do these look to you?

    While my TSH and Free T3 are improving, I'm still very fatigued and my near vision is still blurred though not as bad as it was.

  • Hi Adam, are you a female or male? These results are not good except for Homocysteine which lower is better I think. I realize this is an older post, I'm working backwards. Perhaps your folic acid is not too low. I'll see if you supplementing?

  • Hi heloise, I'm male. I'm supplementing vitamin D3 at 5,000 iu daily starting one week ago, and 4mg pitavastatin for high cholesterol stating 3 weeks ago. I was supplementing iron but stopped when GP said not to bother with everything else I'm taking.

  • I don't know if your cholesterol drug brand but it sounds like a regular statin drug. It will use up your natural co q 10 which is so important to your heart, lungs and eyes so to counteract that people take co q 10 and/or ubiquinol. Personally I don't think it is worth the trade off as more and more are agreeing that high cholesterol is not necessarily bad. Cholesterol protects you from cancer for one thing. Heart disease is more impacted by high homocysteine and inflammation. When you get your thyroid levels straight, even your high cholesterol will settle down. You can decide for yourself of course.

    You had talked about stress and I posted a video today and think you can learn a lot from him.

You may also like...